Alert archive / Arizona / Wind Advisories in 2023
Wind Advisory 5, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Feb 28, 2023, 2:32 AM MST for 6 counties in Arizona. It took effect at Mar 1, 2023, 2:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2023, 2:32 AM MST (09:32 UTC)
- In effect from
- Mar 1, 2023, 2:00 PM MST
- Expired
- Mar 2, 2023, 1:39 AM MST
- In force
- 12 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2448 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS75 KTWC 280932 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 232 AM MST Tue Feb 28 2023 AZZ502>506-010000- /O.NEW.KTWC.WI.Y.0005.230301T2100Z-230302T0700Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County- Southeast Pinal County- Including the cities of Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 232 AM MST Tue Feb 28 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Tohono O'odham Nation, Upper Santa Cruz River Valley/Altar Valley, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...From 2 PM Wednesday to midnight MST Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ507>509-010000- /O.NEW.KTWC.WI.Y.0005.230301T2100Z-230302T1000Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sierra Vista, Benson, Willcox, Clifton, and Safford 232 AM MST Tue Feb 28 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 3 AM MST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 2 PM Wednesday to 3 AM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
878 WWUS75 KTWC 282031 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 131 PM MST Tue Feb 28 2023 AZZ501-011100- /O.EXB.KTWC.WI.Y.0005.230301T2100Z-230302T0600Z/ Western Pima County- Including the cities of Ajo and Organ Pipe Cactus N.M. 131 PM MST Tue Feb 28 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Pima County. * WHEN...From 2 PM to 11 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ515-011100- /O.EXB.KTWC.WI.Y.0005.230301T2100Z-230302T1200Z/ Baboquivari Mountains- 131 PM MST Tue Feb 28 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 5 AM MST THURSDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Baboquivari Mountains. * WHEN...From 2 PM Wednesday to 5 AM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ502>506-011100- /O.EXT.KTWC.WI.Y.0005.230301T2100Z-230302T0600Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County- Southeast Pinal County- Including the cities of Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 131 PM MST Tue Feb 28 2023 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM TO 11 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 40 mph with gusts of 50 to 55 mph expected. * WHERE...Tohono O'odham Nation, Upper Santa Cruz River Valley/Altar Valley, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...From 2 PM to 11 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ507>509-011100- /O.EXT.KTWC.WI.Y.0005.230301T2100Z-230302T1200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sierra Vista, Benson, Willcox, Clifton, and Safford 131 PM MST Tue Feb 28 2023 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM WEDNESDAY TO 5 AM MST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 2 PM Wednesday to 5 AM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
880 WWUS75 KTWC 010955 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 255 AM MST Wed Mar 1 2023 AZZ515-020000- /O.EXT.KTWC.WI.Y.0005.230301T2100Z-230302T0600Z/ Baboquivari Mountains- 255 AM MST Wed Mar 1 2023 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Baboquivari Mountains. * WHEN...From 2 PM this afternoon to 11 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ501>506-020000- /O.CON.KTWC.WI.Y.0005.230301T2100Z-230302T0600Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 255 AM MST Wed Mar 1 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Pima County. * WHEN...From 2 PM to 11 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ507>509-020000- /O.CON.KTWC.WI.Y.0005.230301T2100Z-230302T1200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sierra Vista, Benson, Willcox, Clifton, and Safford 255 AM MST Wed Mar 1 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 2 PM Wednesday to 5 AM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
758 WWUS75 KTWC 012026 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 126 PM MST Wed Mar 1 2023 AZZ501>506-515-020600- /O.CON.KTWC.WI.Y.0005.230301T2100Z-230302T0600Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 126 PM MST Wed Mar 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central and Western Pima County. * WHEN...From 2 PM to 11 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ507>509-020600- /O.CON.KTWC.WI.Y.0005.230301T2100Z-230302T1200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sierra Vista, Benson, Willcox, Clifton, and Safford 126 PM MST Wed Mar 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 2 PM Wednesday to 5 AM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
203 WWUS75 KTWC 020546 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1046 PM MST Wed Mar 1 2023 AZZ501>506-515-020700- /O.EXP.KTWC.WI.Y.0005.000000T0000Z-230302T0600Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 1046 PM MST Wed Mar 1 2023 ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... $$ AZZ507>509-021200- /O.CON.KTWC.WI.Y.0005.000000T0000Z-230302T1200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sierra Vista, Benson, Willcox, Clifton, and Safford 1046 PM MST Wed Mar 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 2 PM Wednesday to 5 AM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
126 WWUS75 KTWC 020839 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 139 AM MST Thu Mar 2 2023 AZZ507>509-020945- /O.CAN.KTWC.WI.Y.0005.000000T0000Z-230302T1200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- 139 AM MST Thu Mar 2 2023 ...WIND ADVISORY IS CANCELLED... With the cold front pushing into western New Mexico, the wind speeds have decreased to below advisory criteria. Thus the wind advisory was cancelled. The winds will remain gusty at times for through 5 am. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 27, 2:28 PM MST, 12 hours 4 minutes earlier.
Area forecast discussion, Feb 27, 2:28 PM MST, 12 hours 4 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 228 PM MST Mon Feb 27 2023 .SYNOPSIS...Breezy at times with temperatures continuing below average to start the week. Winds will pick up again Wednesday afternoon, ahead of another winter storm that will impact the region Wednesday night into Thursday morning with strong winds and significant snow in the mountains. Snow levels possibly approaching valley floors. Cold mornings, otherwise dry and warmer the second half of the week. && .DISCUSSION...A broad trough masquerading as a zonal flow at the local level with below average heights and thicknesses will help keep temperatures below climo today and Tuesday. Some breeziness could return as early as Tuesday afternoon. Our next winter storm will dig down from the Gulf of Alaska and western British Columbia and through the central and southern Great Basin over the next 72 hours. Relatively wet trajectories with a direct track through Arizona, but very progressive and quick hitting with strong higher latitude support keeping things moving. Becoming windy Wednesday afternoon with strong cold-core dynamics crossing through most of the state Wednesday evening through early Thursday morning. We went ahead with a Winter Storm Watch, but its not a slam dunk with such a progressive system. Should be a very efficient precip maker though, with some wrap-around in eastern areas keeping some showers around near the mountains Thursday afternoon. Snow levels approaching valley floors with several inches possible in places like Oracle and Bisbee. Solid clearing Thursday night will make for a cold morning Friday, with widespread freezing temperatures possible around Tucson and a hard freeze in colder valleys east and south of Tucson. Otherwise, high pressure with a strong warming trend pushing temps back above climo over the weekend. && .AVIATION...Valid through 29/00Z. SKC to ocnl SCT clouds AOA 20kft AGL. SFC winds diurnally and terrain driven and less than 10 kts, increasing from the SW after 28/19Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A period of dry weather with less wind today and Tuesday before another cold weather system moves through late Wednesday and Thursday. Expect windy conditions areawide Wednesday, with rain and snow Wednesday night into Thursday as the system moves through. Drier conditions return as the day progresses Thursday. Thereafter, a warming trend is expected for next weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday afternoon through late Wednesday night for AZZ506-509>514. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 1:46 PM MST | Winter Storm Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 38 hr |
| Feb 28, 1:46 PM MST | Winter Weather Advisory | TWC | Pima, Pinal | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.